Alert archive / Michigan / Wind Advisories in 2014

Wind Advisory 5, NWS Detroit, MI

November 24, 201417 counties in Michigan

NWS Detroit, MI issued this wind advisory at Nov 24, 2014, 3:39 AM EST for 17 counties in Michigan. It took effect at Nov 24, 2014, 11:00 AM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Nov 24, 2014, 3:39 AM EST (08:39 UTC)
In effect from
Nov 24, 2014, 11:00 AM EST
Expired
Nov 24, 2014, 10:00 PM EST
In force
11 hr
Issued by
NWS Detroit, MI

Counties Bay County, MI, Genesee County, MI, Huron County, MI, Lapeer County, MI, Lenawee County, MI, Livingston County, MI, Macomb County, MI, Midland County, MI, Monroe County, MI, Oakland County, MI, Saginaw County, MI, Saint Clair County, MI, Sanilac County, MI, Shiawassee County, MI, Tuscola County, MI, Washtenaw County, MI, Wayne County, MI

The radar

The Detroit radar (KDTX), 26 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 8.7 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2014-11-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2014-11-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 296 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
642 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
296 m²/s²
0-3 km storm-relative helicity
346 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

809 
WWUS73 KDTX 240839
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
339 AM EST MON NOV 24 2014

...STRONG SOUTHWEST WINDS THIS AFTERNOON AND EVENING...

MIZ055-060>063-068>070-075-076-082-083-242200-
/O.UPG.KDTX.HW.A.0002.141124T1500Z-141125T0500Z/
/O.NEW.KDTX.WI.Y.0005.141124T1900Z-141125T0300Z/
SANILAC-SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-
MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
INCLUDING THE CITIES OF...SANDUSKY...OWOSSO...FLINT...LAPEER...
PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT...
ADRIAN...MONROE
339 AM EST MON NOV 24 2014

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM EST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM
EST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

HAZARDOUS WEATHER...

 * A STRONG COLD FRONT WILL MOVE THROUGH SOUTHEAST MICHIGAN THIS
   AFTERNOON.  SOUTHWEST WINDS WILL INCREASE BEHIND THIS FRONT.

 * SOUTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS TO 45 MPH FROM MID
   AFTERNOON THROUGH THE EVENING HOURS.

 * THE POTENTIAL FOR BRIEF GUSTS AS HIGH AS 50 TO 55 MPH RIGHT AS
   THE COLD FRONT MOVES THROUGH.

IMPACTS...

 * DIFFICULTY DRIVING HIGH PROFILE VEHICLES...ESPECIALLY ON NORTH-
   SOUTH ROADS.

 * POTENTIAL FOR SOME POWER OUTAGES.

 * SMALL OBJECTS SUCH AS GARBAGE CANS WILL BE BLOWN ABOUT BY THE
   STRONG WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS
   OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
   DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

 * PREPARE...PLAN...AND STAY INFORMED.
   VISIT HTTP://GO.USA.GOV/RR8

&&

$$

MIZ047>049-053-054-242200-
/O.UPG.KDTX.HW.A.0002.141124T1500Z-141125T0500Z/
/O.NEW.KDTX.WI.Y.0005.141124T1900Z-141125T0300Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO
339 AM EST MON NOV 24 2014

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM EST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM
EST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

 * A STRONG COLD FRONT WILL MOVE THROUGH SOUTHEAST MICHIGAN THIS
   AFTERNOON.  SOUTHWEST WINDS WILL INCREASE BEHIND THIS FRONT.

 * SOUTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS TO 45 MPH FROM MID
   AFTERNOON THROUGH THE EVENING HOURS. 

IMPACTS...

 * DIFFICULTY DRIVING HIGH PROFILE VEHICLES...ESPECIALLY ON NORTH-
   SOUTH ROADS.

 * POTENTIAL FOR SOME POWER OUTAGES.

 * SMALL OBJECTS SUCH AS GARBAGE CANS WILL BE BLOWN ABOUT BY THE
   STRONG WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS
   OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
   DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MR
4 follow-up statements
140 
WWUS73 KDTX 241524
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1024 AM EST MON NOV 24 2014

...STRONG SOUTHWEST WINDS THIS AFTERNOON AND EVENING...

MIZ055-060>063-068>070-075-076-082-083-242330-
/O.EXT.KDTX.WI.Y.0005.141124T1600Z-141125T0300Z/
SANILAC-SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-
MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
INCLUDING THE CITIES OF...SANDUSKY...OWOSSO...FLINT...LAPEER...
PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT...
ADRIAN...MONROE
1024 AM EST MON NOV 24 2014

...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...

THE WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING.

HAZARDOUS WEATHER...

 * A STRONG COLD FRONT WILL MOVE THROUGH SOUTHEAST MICHIGAN LATE
   THIS MORNING INTO THE AFTERNOON. SOUTHWEST WINDS WILL INCREASE
   ALONG AND BEHIND THIS FRONT.

 * SOUTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS TO 45 MPH FROM LATE
   MORNING THROUGH THE EVENING HOURS.

 * THE POTENTIAL FOR BRIEF GUSTS AS HIGH AS 50 TO 55 MPH ALONG AND
   BEHIND THE COLD FRONT.

IMPACTS...

 * DIFFICULTY DRIVING HIGH PROFILE VEHICLES...ESPECIALLY ON 
   NORTH- SOUTH ROADS. 

 * POTENTIAL FOR SOME POWER OUTAGES.

 * SMALL OBJECTS SUCH AS GARBAGE CANS WILL BE BLOWN ABOUT BY THE 
   STRONG WIND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS 
   OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING 
   DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA 
   CAUTION. 

 * PREPARE...PLAN...AND STAY INFORMED. VISIT 
   HTTP://GO.USA.GOV/RR8 

&&

$$

MIZ047>049-053-054-242330-
/O.CON.KDTX.WI.Y.0005.141124T1900Z-141125T0300Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO
1024 AM EST MON NOV 24 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
10 PM EST THIS EVENING...

 * A STRONG COLD FRONT WILL MOVE THROUGH SOUTHEAST MICHIGAN THIS 
   AFTERNOON. SOUTHWEST WINDS WILL INCREASE BEHIND THIS FRONT. 

 * SOUTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS TO 45 MPH FROM MID 
   AFTERNOON THROUGH THE EVENING HOURS. 

IMPACTS...

 * DIFFICULTY DRIVING HIGH PROFILE VEHICLES...ESPECIALLY ON 
   NORTH- SOUTH ROADS. 

 * POTENTIAL FOR SOME POWER OUTAGES.

 * SMALL OBJECTS SUCH AS GARBAGE CANS WILL BE BLOWN ABOUT BY THE 
   STRONG WIND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS 
   OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING 
   DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA 
   CAUTION. 

&&

$$

DT
473 
WWUS73 KDTX 241611
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1111 AM EST MON NOV 24 2014

...STRONG SOUTHWEST WINDS THIS AFTERNOON AND EVENING...

MIZ075-076-082-083-250015-
/O.UPG.KDTX.WI.Y.0005.000000T0000Z-141125T0300Z/
/O.NEW.KDTX.HW.W.0002.141124T1611Z-141125T0300Z/
WASHTENAW-WAYNE-LENAWEE-MONROE-
INCLUDING THE CITIES OF...ANN ARBOR...DETROIT...ADRIAN...MONROE
1111 AM EST MON NOV 24 2014

...HIGH WIND WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING.
THE WIND ADVISORY IS NO LONGER IN EFFECT. 



HAZARDOUS WEATHER...

 * A STRONG COLD FRONT WILL MOVE THROUGH SOUTHEAST MICHIGAN DURING
   LATE MORNING INTO THE AFTERNOON. SOUTHWEST WINDS WILL INCREASE
   RAPIDLY ALONG AND BEHIND THIS FRONT.

*  WIND GUSTS TO NEAR 60 MPH ARE LIKELY AS THIS FRONT WORKS
   THROUGH LATE THIS MORNING AND EARLY AFTERNOON. AFTER THE FRONT
   WORKS THROUGH...PERIODIC WIND GUSTS TO NEAR 60 MPH ARE LIKELY
   INTO THE EVENING.

  

IMPACTS...

 * DIFFICULTY DRIVING HIGH PROFILE VEHICLES...ESPECIALLY ON 
   NORTH- SOUTH ROADS. 

 * INCREASED POTENTIAL FOR POWER OUTAGES.

 * SMALL OBJECTS AND TREE LIMBS WILL BE BLOWN DOWN.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS
   EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH
   OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. 

 * PREPARE...PLAN...AND STAY INFORMED. VISIT 
   HTTP://GO.USA.GOV/RR8 

&&

$$

MIZ055-060>063-068>070-250015-
/O.CON.KDTX.WI.Y.0005.000000T0000Z-141125T0300Z/
SANILAC-SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-
MACOMB-
INCLUDING THE CITIES OF...SANDUSKY...OWOSSO...FLINT...LAPEER...
PORT HURON...HOWELL...PONTIAC...WARREN
1111 AM EST MON NOV 24 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

HAZARDOUS WEATHER...

 * A STRONG COLD FRONT WILL MOVE THROUGH SOUTHEAST MICHIGAN LATE 
   THIS MORNING INTO THE AFTERNOON. SOUTHWEST WINDS WILL 
   INCREASE ALONG AND BEHIND THIS FRONT. 

 * SOUTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS TO 45 MPH FROM 
   LATE MORNING THROUGH THE EVENING HOURS. 

 * THE POTENTIAL FOR BRIEF GUSTS AS HIGH AS 50 TO 55 MPH ALONG 
   AND BEHIND THE COLD FRONT. 

IMPACTS...

 * DIFFICULTY DRIVING HIGH PROFILE VEHICLES...ESPECIALLY ON 
   NORTH- SOUTH ROADS. 

 * POTENTIAL FOR SOME POWER OUTAGES.

 * SMALL OBJECTS SUCH AS GARBAGE CANS WILL BE BLOWN ABOUT BY THE 
   STRONG WIND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS 
   OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING 
   DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA 
   CAUTION. 

 * PREPARE...PLAN...AND STAY INFORMED. VISIT 
   HTTP://GO.USA.GOV/RR8 

&&

$$

MIZ047>049-053-054-250015-
/O.CON.KDTX.WI.Y.0005.141124T1900Z-141125T0300Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO
1111 AM EST MON NOV 24 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

 * SOUTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS TO 45 MPH FROM MID 
   AFTERNOON THROUGH THE EVENING HOURS. 

IMPACTS...

 * DIFFICULTY DRIVING HIGH PROFILE VEHICLES...ESPECIALLY ON 
   NORTH- SOUTH ROADS. 

 * POTENTIAL FOR SOME POWER OUTAGES.

 * SMALL OBJECTS SUCH AS GARBAGE CANS WILL BE BLOWN ABOUT BY THE 
   STRONG WIND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS 
   OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING 
   DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA 
   CAUTION. 

&&

$$

DT
481 
WWUS73 KDTX 242104
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
404 PM EST MON NOV 24 2014

...STRONG SOUTHWEST WINDS THIS AFTERNOON AND EVENING...

MIZ075-076-082-083-250300-
/O.CON.KDTX.HW.W.0002.000000T0000Z-141125T0300Z/
WASHTENAW-WAYNE-LENAWEE-MONROE-
INCLUDING THE CITIES OF...ANN ARBOR...DETROIT...ADRIAN...MONROE
404 PM EST MON NOV 24 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

HAZARDOUS WEATHER...

 * STRONG SOUTHWESTERLY WINDS WILL CONTINUE INTO THE EVENING AS A
   POWERFUL LOW PRESSURE SYSTEM GRADUALLY MOVES AWAY.

 * SOUTHWEST WINDS OF 25 TO 40 MPH WITH PERIODIC WIND GUSTS TO
   NEAR 60 MPH ARE LIKELY INTO THE EVENING.

IMPACTS...

 * DIFFICULTY DRIVING HIGH PROFILE VEHICLES.

 * INCREASED POTENTIAL FOR POWER OUTAGES.

 * SMALL OBJECTS WILL BE BLOWN AROUND AND TREE LIMBS AND
   POWERLINES WILL BE BLOWN DOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS 
   EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 
   MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. 

 * PREPARE...PLAN...AND STAY INFORMED. VISIT 
   HTTP://GO.USA.GOV/RR8 

&&

$$

MIZ055-060>063-068>070-250300-
/O.CON.KDTX.WI.Y.0005.000000T0000Z-141125T0300Z/
SANILAC-SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-
MACOMB-
INCLUDING THE CITIES OF...SANDUSKY...OWOSSO...FLINT...LAPEER...
PORT HURON...HOWELL...PONTIAC...WARREN
404 PM EST MON NOV 24 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

HAZARDOUS WEATHER...

*  STRONG SOUTHWESTERLY WINDS WILL CONTINUE INTO THE EVENING AS A
   POWERFUL LOW PRESSURE SYSTEM GRADUALLY MOVES AWAY.

 * SOUTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS TO 55 MPH INTO THE
   EVENING HOURS.

IMPACTS...

 * DIFFICULTY DRIVING HIGH PROFILE VEHICLES.

 * POTENTIAL FOR SOME POWER OUTAGES.

 * SMALL OBJECTS SUCH AS GARBAGE CANS WILL BE BLOWN ABOUT BY THE
   STRONG WIND. SMALL TREE LIMBS AND POWERLINES MAY BE BLOWN DOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS 
   OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING 
   DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA 
   CAUTION. 

 * PREPARE...PLAN...AND STAY INFORMED. VISIT 
   HTTP://GO.USA.GOV/RR8 

&&

$$

MIZ047>049-053-054-250300-
/O.CON.KDTX.WI.Y.0005.000000T0000Z-141125T0300Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO
404 PM EST MON NOV 24 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

*  STRONG SOUTHWESTERLY WINDS WILL CONTINUE INTO THE EVENING AS A
   POWERFUL LOW PRESSURE SYSTEM GRADUALLY MOVES AWAY.

 * SOUTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS TO 55 MPH INTO THE
   EVENING HOURS.

IMPACTS...

 * DIFFICULTY DRIVING HIGH PROFILE VEHICLES.

 * POTENTIAL FOR SOME POWER OUTAGES.

 * SMALL OBJECTS SUCH AS GARBAGE CANS WILL BE BLOWN ABOUT BY THE
   STRONG WIND. SMALL TREE LIMBS AND POWERLINES MAY BE BLOWN DOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS 
   OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING 
   DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA 
   CAUTION. 

&&

$$

DT
588 
WWUS73 KDTX 250254
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
954 PM EST MON NOV 24 2014

...WINDS CONTINUE TO DIMINISH TONIGHT...

MIZ075-076-082-083-250400-
/O.EXP.KDTX.HW.W.0002.000000T0000Z-141125T0300Z/
WASHTENAW-WAYNE-LENAWEE-MONROE-
INCLUDING THE CITIES OF...ANN ARBOR...DETROIT...ADRIAN...MONROE
954 PM EST MON NOV 24 2014

...HIGH WIND WARNING WILL EXPIRE AT 10 PM EST THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 10 PM EST THIS EVENING. 

HAZARDOUS WEATHER...

 * SOUTHWEST WINDS WILL CONTINUE TO GUST TO 30 TO 40 MPH THROUGH
   THE NIGHT...HOWEVER GUSTS TO 45 MPH OR GREATER ARE NO LONGER
   EXPECTED.

IMPACTS...

 * WHILE NO LONGER AT WARNING OR ADVISORY LEVELS...THE STRONG
   SOUTHWEST WINDS WILL CONTINUE TO REQUIRE SOME EXTRA CAUTION.

 * A STRONG COLD FRONT BROUGHT WINDS GUSTS OF 50 TO 60 MPH DURING
   THE AFTERNOON HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * FOR MORE INFORMATION VISIT HTTP://GO.USA.GOV/RR8. 

&&

$$

MIZ055-060>063-068>070-250400-
/O.EXP.KDTX.WI.Y.0005.000000T0000Z-141125T0300Z/
SANILAC-SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-
MACOMB-
INCLUDING THE CITIES OF...SANDUSKY...OWOSSO...FLINT...LAPEER...
PORT HURON...HOWELL...PONTIAC...WARREN
954 PM EST MON NOV 24 2014

...WIND ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING. 

HAZARDOUS WEATHER...

 * SOUTHWEST WINDS WILL CONTINUE TO GUST TO 30 TO 40 MPH THROUGH
   THE NIGHT...HOWEVER GUSTS TO 45 MPH OR GREATER ARE NO LONGER
   EXPECTED.

IMPACTS...

 * WHILE NO LONGER AT ADVISORY LEVELS...THE STRONG SOUTHWEST
   WINDS WILL CONTINUE TO REQUIRE SOME EXTRA CAUTION.

 * A STRONG COLD FRONT BROUGHT WINDS GUSTS OF 50 TO 60 MPH DURING
   THE AFTERNOON HOURS.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * FOR MORE INFORMATION VISIT HTTP://GO.USA.GOV/RR8. 

&&

$$

MIZ047>049-053-054-250400-
/O.EXP.KDTX.WI.Y.0005.000000T0000Z-141125T0300Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO
954 PM EST MON NOV 24 2014

...WIND ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING. 

HAZARDOUS WEATHER...

 * SOUTHWEST WINDS WILL CONTINUE TO GUST TO 30 TO 40 MPH THROUGH
   THE NIGHT...HOWEVER GUSTS TO 45 MPH OR GREATER ARE NO LONGER
   EXPECTED. 

IMPACTS...

 * WHILE NO LONGER AT ADVISORY LEVELS...THE STRONG SOUTHWEST
   WINDS WILL CONTINUE TO REQUIRE SOME EXTRA CAUTION. 

 * A STRONG COLD FRONT BROUGHT WINDS GUSTS OF 50 TO 60 MPH DURING
   THE AFTERNOON HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * FOR MORE INFORMATION VISIT HTTP://GO.USA.GOV/RR8. 

&&

$$

KURIMSKI

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this wind advisory went out at Nov 23, 11:51 PM EST, 3 hours 48 minutes earlier.

Area forecast discussion, Nov 23, 11:51 PM EST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1151 PM EST SUN NOV 23 2014

.AVIATION...

//DISCUSSION...

A SOLID SHIELD OF LIGHT TO MODERATE RAIN HAS MADE ITS WAY OVER THE
TAF SITES AS A WARM FRONT CONTINUES TO LIFT NORTH FROM THE SOUTHERN
GREAT LAKES. THE RAIN HAS LOWERED CONDITIONS TO IFR/LIFR ACROSS ALL
LOCATIONS. GUSTY SE WINDS HAVE KEPT VSBY RESTRICTIONS IN CHECK.
WINDS WILL TURN SW MONDAY MORNING IN THE WARM SECTOR...WITH WIND
GUSTS OF 30 KNOTS EXPECTED LATER MONDAY MORNING. GUSTS WILL THEN
REACH OR EXCEED 40 KNOTS MONDAY AFTERNOON AS A STRONG COLD FRONT
SWEEPS THROUGH THE AREA.

//DTW THRESHOLD THREATS...

* HIGH CONFIDENCE IN CEILING BELOW 5000 FEET TONIGHT THROUGH
  MONDAY NIGHT.

* HIGH CONFIDENCE IN RAIN AS PRECIPITATION TYPE THROUGH MONDAY.

&&

.PREV DISCUSSION...ISSUED 416 PM EST SUN NOV 23 2014

SHORT TERM... LATE AFTERNOON THROUGH TONIGHT

MID AFTERNOON SATELLITE IMAGERY INDICATES AN ENERGETIC UPPER AIR
STRUCTURE OVER THE MISSISSIPPI VALLEY FROM THE MIDWEST TO THE GULF
COAST THAT WILL DRIVE A WIDESPREAD PRECIPITATION PATTERN OVER SE
MICHIGAN TONIGHT. A SMALLER WAVE ENTERING THE WESTERN GREAT LAKES
WILL COMPLEMENT THE STRONGER WAVE MOVING NORTH FROM THE CENTRAL GULF
COAST TO FORM A BROAD AREA OF SURFACE LOW PRESSURE OVER ILLINOIS
DURING THE EVENING. MID AFTERNOON RADAR COMPOSITE ALREADY SHOWS RAIN
FILLING IN BETWEEN THE UPPER WAVES FROM ILLINOIS THROUGH KENTUCKY TO
THE MID ATLANTIC COAST. MOISTURE TRANSPORT ACCELERATED BY THE LOW
PRESSURE DEVELOPMENT NEAR THE SOUTH END OF LAKE MICHIGAN WILL ONLY
ENHANCE THE RAIN PATTERN AS THE SYSTEM MOVES THROUGH THE GREAT LAKES
REGION IN SUPPORT OF THE GOING CATEGORICAL FORECAST. MODEL QPF NEAR
1 INCH LOOKS REASONABLE FOR THE NIGHT BASED ON THE ORGANIZATION OF
THE SURFACE WARM FRONT ACROSS SOLUTIONS WHICH WILL SUPPORT A LOW
LEVEL JET NEAR 60 KNOTS. THE RESULT WILL BE A HIGH END RAINFALL
EVENT FOR THIS TIME OF YEAR BUT NOT EXCESSIVE...ESPECIALLY
CONSIDERING THE LOW AND WARM FRONT WILL BE PROGRESSIVE THROUGH THE
REGION. THERE IS GOOD MODEL AGREEMENT PLACING THE WARM FRONT OVER
NORTHERN LAKE HURON LEAVING SE MICHIGAN IN THE WARM SECTOR OF THE
SURFACE LOW BY 3 AM. THIS WILL HELP LIFT TEMPERATURES INTO THE LOWER
50S AND BREAK UP RAIN SHOWER COVERAGE BY SUNRISE MONDAY.

LONG TERM...MONDAY THROUGH NEXT SUNDAY

SEVERAL FEATURES CATCHING ATTENTION ON WATER VAPOR IMAGERY THIS
AFTERNOON...THE UPPER WAVE LIFTING UP TOWARDS THE AREA FROM THE
MISSISSIPPI RIVER VALLEY...SHORTWAVE ENERGY DIVING THROUGH NEW
MEXICO...AND MORE UPPER ENERGY OVER MONTANA/WYOMING. MODELS SEEM TO
HAVE A GOOD HANDLE ON THE LATTER TWO FEATURES...LENDING CONFIDENCE
TO HOW THE MODEL SOLUTIONS HANDLE THIS ENERGY DESPITE IT BEING A
SLIGHT CHANGE FROM THE PREVIOUS MODEL SUITE. NEW MEXICO SHORTWAVE
LOOKS TO RIDE THROUGH THE LONGWAVE TROUGH AND INTO THE SOUTHERN
GREAT LAKES EARLY TOMORROW WHILE THE TROUGH OVER MONTANA/WYOMING
LOOKS TO REACH THE WESTERN GREAT LAKES TOMORROW AFTERNOON/EVENING.
THESE UPPER FEATURES WILL WORK IN CONJUNCTION TO EXTEND SURFACE
PRESSURE FALLS BACK THROUGH LOWER MICHIGAN....WHILE THE MAIN SURFACE
LOW LIFTS FROM NORTHERN MICHIGAN INTO NORTHEAST ONTARIO. THIS HAS
LED TO A SOUTHWARD SHIFT IN WHERE THE STRONGER CORE OF WINDS MAY BE
LOCATED MONDAY AFTERNOON AND EVENING...AND ALSO NECESSITATED A
RAMPING UP OF SNOW ACCUMULATIONS OVER THE SAGINAW VALLEY AND THUMB
MONDAY NIGHT. THERE IS STILL SOME TIME FOR MODELS TO ADJUST TRACKS
AND SURFACE FEATURES FURTHER...AND BOTH ELEMENTS WILL NEED TO BE
WATCHED CLOSELY. CHANGES ARE STILL QUITE POSSIBLE.

MAIN CONCERN WILL BE WIND POTENTIAL MONDAY AFTERNOON INTO MONDAY
NIGHT. 12Z MODEL SUITE WAS CONSISTENT WITH BRINGING A VERY STRONG
COLD FRONT THROUGH THE AREA DURING THE AFTERNOON. MODEL FORECAST
SOUNDINGS SHOW STRONG COLD AIR ADVECTION OCCURRING WITHIN A 3 HOUR
PERIOD BEHIND THE FRONT...WITH A RAPID STEEPENING OF LOW-LEVEL LAPSE
RATES AND DEEPENING OF THE BOUNDARY LAYER. THIS INSTABILITY SHOULD
BE SUFFICIENT TO ALLOW A STRONG CORE OF 40-50 KNOT WINDS TO DESCEND
TO THE SURFACE AS GUSTS....WITH THE SUPPORT OF A TIGHT SURFACE
PRESSURE GRADIENT AND STRONG DESCENT ALONG ISENTROPIC SURFACES
BETWEEN 280-290K. HAVE ISSUED A HIGH WIND WATCH FOR THE ENTIRE AREA
WITH THE EXPECTATION OF REACHING AT LEAST WIND ADVISORY
CRITERIA...ALTHOUGH SOME UNCERTAINTY EXISTS ON THE NORTH END OF THE
WATCH GIVEN RECENT MODEL SHIFTS. COLD AIR WILL ALSO ALLOW RAIN TO
CHANGE OVER TO SNOW IN THE EVENING. LATEST ROUND OF MODELS SHOW THE
TROWAL WORKING THROUGH CENTRAL MICHIGAN AND LAKE HURON DURING THE
EVENING...AND WITH THE ADDITIONAL SURFACE PRESSURE FALLS EXTENDING
FURTHER SOUTH NOW...DEFORMATION AXIS HAS BEEN DRAWN SOUTHWARD IN 12Z
MODEL RUNS. THIS LOOKS REASONABLE AND DID BUMP SNOW ACCUMULATIONS UP
TO 2 TO 3 INCHES FOR MONDAY NIGHT ACROSS THE SAGINAW VALLEY AND
THUMB...WITH BEST ACCUMULATIONS EXPECTED OVER MIDLAND AND BAY
COUNTIES.

FOR TUESDAY...MID-LEVEL DEFORMATION AXIS SHOULD PROVIDE SOME
MOISTURE WITHIN THE DGZ...IN ADDITION TO LAKE EFFECT PROCESSES
KICKING IN WITH STEEP LOW-LEVEL LAPSE RATES AND DEEP SATURATION UP
THROUGH 7000 FEET OVER LAKE MICHIGAN. MODERATE WEST-NORTHWEST FLOW
WILL FAVOR AREAS BETWEEN I-69 AND I-94. H850 TEMPS BACK DOWN TO -8
TO -10 C WILL SUPPORT MAX TEMPS ONLY IN THE MID 30S.

HIGH PRESSURE WILL BUILD INTO THE OHIO VALLEY AND SOUTHERN GREAT
LAKES LATE TUESDAY AND TUESDAY NIGHT. THIS WILL PROVIDE DRIER AIR
ALOFT (INCLUDING WITHIN THE DGZ) AND LOWERING INVERSION HEIGHTS OVER
LAKE MICHIGAN. THOUGH LAKE EFFECT SNOW SHOULD WIND DOWN...CONTINUED
WESTERLY FLOW OFF THE LAKE AND LOW INVERSION HEIGHTS SHOULD KEEP
STRATUS AROUND OVERNIGHT...WITH POTENTIALLY SOME BREAKS NEAR THE
OHIO BORDER.

500 MB TROUGH REMAINS IN PLACE...AND LOWER ATMOSPHERIC REFLECTION
ALSO SUPPORTS TEMPERATURES RUNNING AT LEAST 10 DEGREES BELOW NORMAL
IN THE EXTENDED PERIOD. A FEW CLIPPER SYSTEMS LOOK TO BRING
MEASURABLE SNOW TO THE AREA. EVEN IF THESE CLIPPERS MISS SOUTHEAST
MI...EXPECT LAKE RESPONSE AND LOW LEVEL CONVERGENCE TO SUPPORT SNOW
SHOWERS REACHING THE CWA. WHILE H85 TEMPS HOVER AROUND -10C THROUGH
FRIDAY, THE ECMWF POINTS TO SATURDAY BEGINNING A POTENTIAL WARMUP.

MARINE...

LOW PRESSURE WILL LIFT INTO THE GREAT LAKES TONIGHT...BRINGING AN
INCREASE IN SOUTH TO SOUTHEAST WINDS ACROSS THE CENTRAL GREAT LAKES.
THE PERSISTENT FEED OF EASTERLY WINDS WILL ALLOW WAVES OVER THE LAKE
HURON NEARSHORE WATERS TO BUILD BETWEEN 3 AND 5 FEET TONIGHT. A
SMALL CRAFT ADVISORY IS NOW IN EFFECT.

THE LOW PRESSURE SYSTEM WILL LIFT FROM MICHIGAN TO ONTARIO ON
MONDAY...PULLING A POWERFUL COLD FRONT THROUGH THE CENTRAL GREAT
LAKES DURING THE AFTERNOON AND EVENING. THE COMBINATION OF A TIGHT
SURFACE PRESSURE GRADIENT AND INSTABILITY GENERATED AS MUCH COLDER
AIR RUSHES BACK IN OVER THE WARMER LAKE WATERS WILL ALLOW A STRONG
CORE OF GALE FORCE...OR EVEN STORM FORCE...WINDS TO DEVELOP OVER THE
CENTRAL AND SOUTHERN GREAT LAKES. SOME UNCERTAINTY REMAINS WITH
WHERE THIS CORE OF WINDS WILL BE LOCATED...BUT THE LATEST ROUND OF
FORECAST GUIDANCE DOES SUPPORT A SOUTHWARD SHIFT IN THE STRONG WIND
CORE. THE STORM WATCH HAS THEREFORE BEEN EXTENDED SOUTHWARD TO COVER
MOST OF LAKE HURON IN ADDITION TO LAKE ST CLAIR AND WESTERN LAKE
ERIE. POTENTIAL EXISTS THERE FOR WIND GUSTS TO REACH 45 TO 50 KNOTS
MONDAY INTO MONDAY NIGHT. WINDS SHOULD BEGIN TO DECREASE EARLY ON
TUESDAY AS THE LOW LIFTS AWAY FROM THE AREA AND HIGH PRESSURE BUILDS
INTO THE OHIO VALLEY BY LATE AFTERNOON.

THOSE WITH INTERESTS IN THE GREAT LAKES MONDAY AND MONDAY NIGHT
SHOULD FOLLOW CHANGES IN THE FORECAST CLOSELY AND WATCH FOR POSSIBLE
UPGRADES TO GALE OR STORM WARNINGS.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...HIGH WIND WATCH FROM 10 AM EST MONDAY THROUGH MONDAY EVENING FOR
     MIZ047>049-053>055-060>063-068>070-075-076-082-083.

LAKE HURON...STORM WATCH FROM 10 AM EST MONDAY THROUGH TUESDAY MORNING FOR
     LHZ362-363-421-422-441>443-462>464.

     SMALL CRAFT ADVISORY UNTIL 10 AM EST MONDAY FOR LHZ421-441>443.

     GALE WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING FOR LHZ361.

LAKE ST CLAIR...STORM WATCH FROM 10 AM EST MONDAY THROUGH TUESDAY MORNING FOR
     LCZ460.

MICHIGAN WATERS OF LAKE ERIE...STORM WATCH FROM 10 AM EST MONDAY THROUGH TUESDAY MORNING FOR
     LEZ444.

     LOW WATER ADVISORY FROM 3 PM MONDAY TO 4 PM EST TUESDAY FOR LEZ444.

&&

AVIATION.....KURIMSKI
SHORT TERM...BT
LONG TERM....HLO/MM
MARINE.......HLO

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Nov 23, 4:15 PM EST, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
415 PM EST SUN NOV 23 2014

MIZ047>049-053>055-060>063-068>070-075-076-082-083-240830-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
415 PM EST SUN NOV 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.

.DAY ONE... TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A HIGH WIND WATCH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
EVENING. PLEASE SEE THE LATEST FORECASTS AND STATEMENTS FOR DETAILS.

THE NEXT COLD FRONT IS FORECAST TO MOVE THROUGH SOUTHEAST MICHIGAN
MONDAY AFTERNOON. STRONG WESTERLY WIND WILL FOLLOW THE FRONT AND
LAST THROUGH MONDAY EVENING.

SNOW ACCUMULATION OF 2 TO 3 INCHES IS LIKELY AS COLDER AIR MOVES
INTO THE REGION BEHIND THE FRONT MONDAY NIGHT BUT MOSTLY IN THE
SAGINAW VALLEY AND NORTHERN THUMB.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-240830-
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
415 PM EST SUN NOV 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE... TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT FOR THE NEARSHORE WATERS
OF SOUTHERN LAKE HURON. PLEASE SEE THE LATEST MARINE FORECASTS AND
STATEMENTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A GALE WATCH IS IN EFFECT FOR NORTHERN LAKE HURON NORTH OF PRESQUE
ISLE...AND A STORM WATCH IS IN EFFECT MONDAY AND MONDAY NIGHT FOR
ALL OTHER MARINE AREAS SOUTH OF PRESQUE ISLE. PLEASE SEE THE LATEST
MARINE FORECASTS AND STATEMENTS FOR DETAILS.

A LOW PRESSURE SYSTEM TRACKING THROUGH LOWER MICHIGAN DURING MONDAY
WILL STRENGTHEN CONSIDERABLY AS IT MOVES THROUGH NORTHERN LAKE
HURON. STRONG WESTERLY WIND TRAILING THE SYSTEM HAS POTENTIAL TO
REACH 50 KNOT STORMS BY LATE MONDAY AFTERNOON THROUGH MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

BT/HLO

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Local storm report, Nov 24, 12:04 AM EST, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1204 AM EST MON NOV 24 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1202 AM     HEAVY RAIN       ONSTED                  42.01N 84.19W
11/24/2014  M1.17 INCH       LENAWEE            MI   TRAINED SPOTTER

            12 HR TOTAL

&&

SF

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 23, 9:45 PM ESTLow Water AdvisoryDTX30 hr
Nov 24, 3:49 AM ESTGale WarningDTX36 hr
Nov 24, 11:11 AM ESTHigh Wind WarningDTXLenawee, Monroe, Washtenaw, Wayne11 hr
Nov 24, 11:55 AM ESTStorm WarningDTX10 hr
Nov 24, 5:51 PM ESTGale WarningDTX16 hr
Nov 24, 6:24 PM ESTGale WarningDTX17 hr

Nearby

Wind Advisories in Michigan, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.